SurvivingInfidelity.com Forum Archives

Return to Forum List

Birth Control

You are not logged in. Login here or register.

Audrina posted 3/14/2014 19:05 PM

I have been on Alesse birth control pills for about 4 yrs now and want to get off it.

For those of you who quit the pill....were there any side effects/changes physically or emotionally?

Also....what BC methods do you guys use?

Amazonia posted 3/14/2014 20:35 PM

I was on the ring for a while. I loved it. I miss it. If it were available where I live now, I would still be on it.

Very low dose of estrogen, continual release so no spikes or dips, you only have to think about it two days a month (I put a pop up reminder on my phone to take it out on day 21 and put a new one in 7 days later).

jrc1963 posted 3/14/2014 20:39 PM

For a non-hormonal option you could consider an IUD. I have the Paraguard Copper T... this is my second one. No side effects, very little pain on insertion, none on removal. It doesn't have any hormones so I don't have to worry about hormonal side effects...

I love it.

I know it's not for everyone, but it was the right choice for me since I haven't had to even think about it since it was inserted 3 years ago and it can stay in place for 10 years. By then I should be either in or thru menopause.

GabyBaby posted 3/14/2014 23:48 PM

Mirena IUD!
I've been on it for about 2-3yrs now and I love it. The first few months I had a very light period, but now I rarely have one at all (and when I do, its just spotting).
It lasts for 5 years if I recall correctly and I will be getting another when this one expires!

ETA:
I should add that I had my tubes tied after DS18 was born. The Mirena IUD is to help counter my chronic anemia by reducing my periods which were similar to hemorrhaging every month.

[This message edited by GabyBaby at 12:22 AM, March 15th (Saturday)]

musiclovingmom posted 3/15/2014 00:02 AM

I started taking BC pills when I was 18. At 25, I stopped with the intent of having a baby. First time we tried, I got pregnant. Both of my boys were conceived while I was taking oral birth control. I had the depo shot shortly after delivery of my youngest (both for birth control and as a preparatory measure for my upcoming procedure). I HATED the shot. I had a low grade headache and spotting the entire time I was on it. It's been 6 months since my last Depo shot would have expired and I am just now having normal cycles again. I had the Essure procedure done and have been very happy. However, it is permanent and not reversible.

Mommato4 posted 3/15/2014 13:59 PM

I have had the Mirena IUD for the last 2 years. I was hoping for the no periods thing for me or at least lighter ones. Not me. They are about one day shorter but I still have a day/ day and a half of heavy bleeding. I do like that I don't have to worry about taking a pill every day. I didn't have any issues with changes in my hormones. I did think I was having facial and back acne issues as it seemed worse about a year after being off the pill but I changed my eating habits (no wheat) and it subsided.

[This message edited by Mommato4 at 2:26 PM, March 15th (Saturday)]

tushnurse posted 3/15/2014 16:29 PM

I say try to go hormone free. It's safer and better for you. A non hormone IUD is very effective and has no side effects for most women. If your done having babies the I would encourage you to have your partner get a vasectomy. This is permanent but there are also zero chances for an oops baby after he gets the zero count on sperm after. Some men are reluctant because thy don't want anyone messing with their man parts. But seriously is no big deal, dine in the office, cheaper than an IUD, and recovery is about 48 hours.

My poor spouse had a Vasectomy and the. I had an ablation and a hysterectomy. So we were spayed and neutered.

purplejacket4 posted 3/15/2014 17:06 PM

You can just stop the Alesse. It's a very low dose pill.

If you want an IUD (paraguard copper or progesterone only Mirena/Skyla) you better get it quick. The Affordable health Act has caused some unforeseen consequences and many doctors are stopping placing them. Our entire HSC (ob/gyn, family medicine and student health) stopped doing them suddenly this week.

The same thing is happening with the implants: implanon and nexplanon.

Everyone's going to be left with pills and condoms.

There is always the Nuvaring or Orthoevra patch.

JanaGreen posted 3/15/2014 20:30 PM

I was on Ortho Cyclen & went off. We are trying to conceive so no birth control. I was actually very surprised that my periods were lighter and my cramps not as severe when I went off the pill. Not sure why that is, but one friend suggested that it is because I am in my 30s as opposed to my 20s when I went on the pill initially (I did go off for a time & had my daughter but went right back after she weaned). Good luck, hope you have a good experience going off the pill!

cinnamongurl posted 3/15/2014 20:45 PM

I have had mirena for 4 years now. I love it. Haven't had a period in over 3 years, and before that, I had very light sometimes just spotting. Before mirena, they were heavy, erratic, and sometimes lasted up to 3 weeks. I still get pms, but no flow.

Return to Forum List

© 2002-2018 SurvivingInfidelity.com ®. All Rights Reserved.     Privacy Policy